Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 14, 2023, 1:52 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2023, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 14, 2023, 2:04 PM CDT
- In force
- 12 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3094 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
129
WFUS54 KMEG 141852
TORMEG
MSC017-095-141915-
/O.NEW.KMEG.TO.W.0074.230714T1852Z-230714T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
152 PM CDT Fri Jul 14 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Chickasaw County in northeastern Mississippi...
Southwestern Monroe County in northeastern Mississippi...
* Until 215 PM CDT.
* At 152 PM CDT, a confirmed tornado was located near Trebloc, or 11
miles south of Okolona, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Aberdeen, Trebloc, Prairie, McCondy, Binford, East Aberdeen,
Muldon, Egypt, Strong and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3372 8872 3381 8872 3381 8889 3394 8886
3392 8846 3368 8852 3368 8859
TIME...MOT...LOC 1852Z 281DEG 19KT 3384 8880
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
SWB1 follow-up statement
243
WWUS54 KMEG 141904
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
204 PM CDT Fri Jul 14 2023
MSC017-095-141914-
/O.CAN.KMEG.TO.W.0074.000000T0000Z-230714T1915Z/
Chickasaw MS-Monroe MS-
204 PM CDT Fri Jul 14 2023
...THE TORNADO WARNING FOR SOUTHEASTERN CHICKASAW AND SOUTHWESTERN
MONROE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3372 8872 3381 8872 3381 8889 3394 8886
3392 8846 3368 8852 3368 8859
TIME...MOT...LOC 1902Z 281DEG 19KT 3383 8872
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 14, 1:29 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 14, 1:29 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Memphis TN 129 PM CDT Fri Jul 14 2023 ...New AVIATION... .UPDATE... Issued at 906 AM CDT Fri Jul 14 2023 Undated to adjust temperatures and pops based on current radar/satellite trends. Short term guidance has the current cluster of storms approaching the Mississippi River falling apart fairly quickly but recent radar trends indicate otherwise. Heavy rain and frequent lightning is likely with thunderstorms followed by an hour of two of light to moderate rainfall. Rain and clouds should help to keep temperatures in check today, but any breaks in the cloud cover will result in a rapid warmup. Heat indices should stab below advisory criteria. Additional showers and thunderstorms are expected this afternoon as temperatures warm into the upper 80s. 30/Sirmon && .SYNOPSIS... Issued at 337 AM CDT Fri Jul 14 2023 A series of storm systems will push through the Mid-South each day through Saturday. Main hazards with these storms will be gusty winds and heavy rainfall. Temperatures will moderate through the weekend then become hotter and drier by the middle of next week. && .DISCUSSION... (Today through Thursday) Issued at 337 AM CDT Fri Jul 14 2023 Rounds of showers and storms will impact the Mid South over the next 2 days as we remain in this unsettled pattern. The timing of the storms remains the forecast challenge as guidance is still struggling to lock in a time, but the trend is that storms will likely develop late this morning into the afternoon hours. Guidance suggests a cluster of storms over the region late this afternoon with heavy rain and gusty winds being the main threats. Severe weather threat is low for today. By Saturday, the area will be under an upper-level trough. Locally heavy rainfall and a marginal risk for damaging winds will likely accompany the strongest storms. Short range guidance suggests that another MCS or cluster of storms will likely move into the region early Saturday morning. Rain chances will decrease Sunday, as a the trough lifts east of the Mid South. Temperatures will gradually start to increase staring Monday with highs in the low 90s. A ridge will push through the area by the middle of next week lowering rain chances. && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Fri Jul 14 2023 Currently, a MCS is moving through middle TN and upper part of MS that will bring thunderstorms to TUP. Scattered showers and thunderstorms are possible at the other TAF sites this afternoon through evening. Latest models were not consistent with timing or pathway but it is still mentioned in TAFS as a precautionary since probabilities are high. Similar to this morning, another cluster of storms are projected to move in tomorrow morning at all TAF sites. MVFR/VFR conditions with exception to TSRA should prevail throughout the TAF cycle. Southerly winds should prevail throughout the TAF period today with winds moving more westerly tomorrow morning with the possible outflow boundary coming in. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JDS AVIATION...GNC
In the hours before
Special weather statement, Jul 14, 10:27 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1027 AM CDT Fri Jul 14 2023
ARZ036-MSZ001-TNZ088-141600-
Crittenden AR-DeSoto MS-Shelby TN-
1027 AM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of south central
Crittenden, western DeSoto and southwestern Shelby Counties through
1100 AM CDT...
At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckney, or 10 miles southwest of T O Fuller State Park, moving east
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southaven, Horn Lake, Hernando, Memphis, Walls, Horseshoe Lake,
Pinckney, Lake Cormorant, Lynchburg, Eudora, Whitehaven, Newport,
Frees Corners, Nesbit, Glover, Jago, Robinson Gin, Alden, Twin Lakes
and West Days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3506 9029 3502 8991 3476 9000 3483 9020
3486 9020 3486 9029 3488 9035
TIME...MOT...LOC 1526Z 285DEG 17KT 3495 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jul 14, 10:35 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1035 AM CDT Fri Jul 14 2023
TNZ048>050-088-089-141600-
Tipton TN-Fayette TN-Lauderdale TN-Shelby TN-Haywood TN-
1035 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of eastern Tipton,
northwestern Fayette, southeastern Lauderdale, western Haywood and
northeastern Shelby Counties through 1100 AM CDT...
At 1034 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ripley to 6 miles southeast of Covington
to near Cordova. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartlett, Brownsville, Covington, Ripley, Lakeland, Arlington,
Somerville, Nutbush, Forked Deer, Eads, Dancyville, Warren, Macon,
Oakland, Mason, Henning, Gallaway, Gates, Stanton and Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3581 8936 3581 8935 3580 8935 3579 8933
3549 8926 3513 8946 3516 8980 3550 8963
3584 8962 3584 8936
TIME...MOT...LOC 1534Z 271DEG 12KT 3583 8955 3550 8955 3517 8973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jul 14, 11:54 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
1154 AM CDT Fri Jul 14 2023
MSZ002-013-014-141730-
Lafayette MS-Marshall MS-Union MS-
1154 AM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northern Lafayette,
southwestern Union and southern Marshall Counties through 1230 PM
CDT...
At 1153 AM CDT, Doppler radar was tracking a strong thunderstorm over
Harmontown, or 11 miles north of Holly Springs National Forest,
moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oxford, Cambridge, Harmontown, Denmark, Pinedale, Laws Hill, Etta,
Abbeville, Malone, Altus, Keel, Blackwater, Teckville, Burt, College
Hill Station, College Hill, Spraggins, Lafayette Springs and
Cornersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3444 8972 3446 8972 3455 8969 3456 8967
3460 8967 3462 8966 3453 8914 3438 8919
3438 8925 3428 8925
TIME...MOT...LOC 1653Z 286DEG 33KT 3451 8961
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jul 14, 12:18 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
1218 PM CDT Fri Jul 14 2023
MSZ002>005-014-141745-
Tippah MS-Marshall MS-Union MS-Benton MS-Alcorn MS-
1218 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of northern Union,
southeastern Marshall, Tippah, Benton and southwestern Alcorn
Counties through 1245 PM CDT...
At 1218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Canaan to near Snow Lake Shores
to near Bethlehem. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Albany, Ripley, Blue Mountain, Snow Lake Shores, Canaan,
Keownville, Gravestown, Walnut, Hickory Flat, Ashland, Potts Camp,
Falkner, Myrtle, Dumas, Kossuth, Shari, Chalybeate, Murry, Brody and
Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3475 8868 3475 8872 3471 8872 3462 8880
3444 8888 3460 8940 3481 8934 3499 8911
3490 8854
TIME...MOT...LOC 1718Z 293DEG 34KT 3494 8902 3476 8918 3457 8926
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jul 14, 12:29 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
1229 PM CDT Fri Jul 14 2023
MSZ013>015-141800-
Lafayette MS-Pontotoc MS-Union MS-
1229 PM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of east central
Lafayette, northern Pontotoc and southern Union Counties through 100
PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinedale, or 12 miles west of New Albany, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Albany, Pontotoc, Ecru, New Harmony, Etta, Pinedale, Thaxton,
Blue Springs, Hortontown, Poolville, Esperanza, Endville, Cherry
Creek, Chiwapa, Ellistown, Rough Edge, Nixon, Martintown, Wallerville
and Ingomar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3436 8934 3451 8929 3451 8927 3450 8926
3450 8925 3454 8924 3446 8883 3418 8893
TIME...MOT...LOC 1729Z 285DEG 24KT 3443 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SWBLocal storm report, Jul 14, 1:15 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
115 PM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM Tstm Wnd Dmg Ecru 34.36N 89.02W
07/14/2023 Pontotoc MS Public
Tree uprooted damaging 2 water pipes.
&&
AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:27 AM CDT | Special Weather Statement | MEG | DeSoto | 33 min |
| Jul 14, 11:54 AM CDT | Special Weather Statement | MEG | Lafayette | 36 min |
| Jul 14, 12:18 PM CDT | Special Weather Statement | MEG | Alcorn, Benton, Tippah, Union | 27 min |
| Jul 14, 12:29 PM CDT | Special Weather Statement | MEG | Pontotoc, Union | 31 min |
| Jul 14, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 41 min |
| Jul 14, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 47 min |
| Jul 14, 1:31 PM CDT | Areal Flood Advisory | MEG | Union | 119 min |
| Jul 14, 1:31 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Chickasaw, Itawamba, Lee, Monroe, Prentiss and 1 more | 44 min |
| Jul 14, 1:40 PM CDT | Areal Flood Advisory | MEG | Calhoun, Lafayette, Pontotoc, Union | 2 hr |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.